Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 310, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2025, 4:42 PM CDT for Pecos County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2025, 4:42 PM CDT (21:42 UTC)
- Expired
- Jun 2, 2025, 5:27 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
400
WUUS54 KMAF 022142
SVRMAF
TXC371-022245-
/O.NEW.KMAF.SV.W.0310.250602T2142Z-250602T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
442 PM CDT Mon Jun 2 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Pecos County in southwestern Texas...
* Until 545 PM CDT.
* At 442 PM CDT, a severe thunderstorm was located 22 miles west of
Fort Stockton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone
Test Track.
This includes Interstate 10 between mile markers 233 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3105 10331 3111 10326 3115 10285 3087 10285
3093 10333 3104 10333
TIME...MOT...LOC 2142Z 268DEG 21KT 3101 10325
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
913 follow-up statements
702
WWUS54 KMAF 022202
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Mon Jun 2 2025
TXC371-022245-
/O.CON.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/
Pecos TX-
502 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PECOS COUNTY...
At 502 PM CDT, a severe thunderstorm was located 15 miles northwest
of Fort Stockton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone Test
Track.
This includes Interstate 10 between mile markers 248 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3111 10319 3115 10285 3087 10285 3090 10307
3095 10320
TIME...MOT...LOC 2202Z 268DEG 21KT 3101 10311
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
91377
WWUS54 KMAF 022217
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Mon Jun 2 2025
TXC371-022245-
/O.CON.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/
Pecos TX-
517 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL PECOS COUNTY...
At 517 PM CDT, a severe thunderstorm was located 10 miles northwest
of Fort Stockton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 249 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3110 10308 3115 10285 3087 10285 3090 10307
TIME...MOT...LOC 2217Z 268DEG 21KT 3101 10300
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
91003 WWUS54 KMAF 022227 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 527 PM CDT Mon Jun 2 2025 TXC371-022237- /O.CAN.KMAF.SV.W.0310.000000T0000Z-250602T2245Z/ Pecos TX- 527 PM CDT Mon Jun 2 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PECOS COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. && LAT...LON 3110 10308 3115 10285 3087 10285 3090 10307 TIME...MOT...LOC 2225Z 268DEG 21KT 3101 10293 $$ 91
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM CDT, 1 hour 42 minutes earlier. Its key messages:
- Updated at 254 PM CDT Mon Jun 2 2025
- Scattered to numerous showers and thunderstorms will develop across areas especially along and east of the Pecos River late this afternoon into this evening. A few storms could become severe and become capable of producing localized damaging wind gusts and large hail.
- Rain/storm chances continue through Thursday. A few strong to severe storms may be possible each afternoon through mid-week. Currently, damaging winds look to be the main concern.
- Much warmer temperatures arrive Friday with many locations expected to reach the triple digits this weekend.
Area forecast discussion, Jun 2, 3:00 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 300 PM CDT Mon Jun 2 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 254 PM CDT Mon Jun 2 2025 - Scattered to numerous showers and thunderstorms will develop across areas especially along and east of the Pecos River late this afternoon into this evening. A few storms could become severe and become capable of producing localized damaging wind gusts and large hail. - Rain/storm chances continue through Thursday. A few strong to severe storms may be possible each afternoon through mid-week. Currently, damaging winds look to be the main concern. - Much warmer temperatures arrive Friday with many locations expected to reach the triple digits this weekend. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 254 PM CDT Mon Jun 2 2025 An upper-level shortwave trough located across southeastern Arizona and southwestern New Mexico this afternoon will translate eastward toward southeast New Mexico and west Texas late this afternoon into this evening. Deep layer moisture and ascent ahead of this feature will increase across our region through the evening hours, especially over locations along and east of the Pecos River. Scattered to locally numerous showers and thunderstorms are subsequently expected to develop through the evening hours, with the best rain chances (40-60%) highlighted over portions of southeast New Mexico, the Trans Pecos, and Permian Basin. Effective bulk shear is forecast to increase to 35-45 kt with the approach of the shortwave trough this afternoon/evening, while CAPE values increase to 1500-3000 J/KG over these areas. The combination of the shear and buoyancy will favor the potential for a few severe storms east of the Pecos River this afternoon into this evening, with localized damaging wind gusts and quarter size hail possible with a few of the stronger cells. Isolated to scattered showers/storms will linger into the evening/night-time hours over the Permian Basin and Lower Trans Pecos region as the shortwave trough progresses eastward over these locations. A drier zonal flow aloft looks to take shape across much of our area on Tuesday. A dry line should advance into the central/eastern Permian Basin by late Tuesday afternoon, before a cold front pushes into southeast New Mexico and portions of west Texas Tuesday evening/night. Isolated showers and storms (~20%) may develop east of the dryline over the eastern Basin late Tuesday afternoon, with a lingering low (20-30%) chance of storms may continue into Tuesday evening over these areas along the advancing boundary. Lows tonight will range in the 60s and 70s over most areas, while highs on Tuesday should reach into the 90s for most (except 80s in the mountains and up to 100-105 degrees along the Rio Grande). Cooler low temperatures in the mid to upper 50s are anticipated over portions of southeast New Mexico and the northern Permian Basin behind the front Tuesday night, while lows elsewhere otherwise continue to range in the 60s and 70s. && .LONG TERM... (Wednesday through Sunday) Issued at 254 PM CDT Mon Jun 2 2025 Cooler temperatures kick off the long-term period as the cold front stalls within the region. Wednesday high temperatures are forecasted to be in the upper 70s to mid 80s for areas north of Interstate 10, while locations south of the interstate in the mid 80s to 90s. Guidance has been in good agreement with the frontal boundary stalling in the higher terrain through Thursday. The boundary will also bring consistent low to medium (20-50%) rain/storm chances regionwide during this timeframe with the greatest chances in the Davis Mountains. Severe concerns for Wednesday and Thursday remain low. Similar severe weather setups compared with Monday and Tuesday look to be in store. Forecast soundings depict "inverted-V" profiles, along with weak shear, signaling a damaging wind threat for the strongest storms. Another concern to consider will be the potential for heavy rainfall. Guidance also portrays high Precipitable Water (PWAT) values ranging from 1.1 to 1.5 inches nearly exceeding the daily maximum amount per SPC climatology. These high PWATs indicate the potential for heavy rainfall which could lead to certain areas receiving flash flooding. Storm motions appear to not be too slow, mitigating the threat of flash flooding. Storm coverage will remain scattered to isolated both of these days. In addition to the storm chances, breezy to windy conditions look favorable on Thursday through Thursday night across the region due to being in the transitionary position between a developing low pressure system and a surface high pressure system. High temperatures are forecasted to be a touch warmer on Thursday as geopotential thicknesses increase. The precipitation chances quickly diminish heading into Friday afternoon as upper-level ridging begins to take place. This will allow much warmer high temperatures to return this weekend with widespread temperatures reaching the mid 90s to lower triple digits. Triple digit temperatures expand regionwide by Sunday, increasing heat risk concerns. Lamberson && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Mon Jun 2 2025 A narrow band of light to occasionally moderate rain showers moving across southeast NM and the Trans Pecos region should continue to weaken early this afternoon, but additional isolated to scattered showers and thunderstorms are expected to develop across the region this afternoon into early this evening. This activity could develop some of the local terminals, so have maintained the PROB30 wording for TSRA through around 03Z this evening. VFR should otherwise prevail across the region with gusty southerly to southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 93 60 81 / 50 20 20 10 Carlsbad 67 94 63 82 / 30 0 10 10 Dryden 73 99 73 91 / 50 10 10 20 Fort Stockton 69 95 66 85 / 60 0 10 40 Guadalupe Pass 63 86 59 77 / 20 0 0 10 Hobbs 64 89 57 80 / 40 0 10 10 Marfa 61 89 59 85 / 30 0 0 30 Midland Intl Airport 70 94 62 82 / 50 0 10 10 Odessa 69 93 61 81 / 50 0 10 10 Wink 68 96 64 84 / 40 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...21 LONG TERM....11 AVIATION...21
In the hours before
Special weather statement, Jun 2, 2:21 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
121 PM MDT Mon Jun 2 2025
NMZ028-022000-
Eddy County Plains NM-
121 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL EDDY COUNTY THROUGH 200
PM MDT...
At 120 PM MDT, Doppler radar was tracking strong thunderstorms that
were scattered along a line extending from 9 miles south of Brantley
Lake State Park to Carlsbad to 8 miles east of Avalon. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Lake
Avalon, Otis, Cavern City Air Terminal, and Living Desert State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3271 10427 3279 10400 3275 10386 3259 10383
3232 10399 3227 10430 3234 10450 3240 10455
3254 10444
TIME...MOT...LOC 1920Z 219DEG 22KT 3242 10442 3237 10424 3253 10410
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
21Special weather statement, Jun 2, 2:55 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
255 PM CDT Mon Jun 2 2025
TXZ075-274-022045-
Pecos TX-Reeves County Plains TX-
255 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saragosa, or 23 miles southeast of Toyah, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Verhalen.
This includes Interstate 10 between mile markers 215 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3096 10360 3110 10368 3130 10330 3101 10318
TIME...MOT...LOC 1955Z 250DEG 18KT 3105 10356
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Local storm report, Jun 2, 4:15 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
415 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail 2.1 NNW Carlsbad 32.43N 104.25W
06/02/2025 M0.75 Inch Eddy NM Cocorahs
0.75 inch hail reported near Carlsbad. Time
estimated by radar.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:55 PM CDT | Special Weather Statement | MAF | Reeves | 50 min |
| Jun 2, 4:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 43 min |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.